Small but finite amplitude waves in a two-layered incompressible elastic medium


Teymur M.

INTERNATIONAL JOURNAL OF ENGINEERING SCIENCE, vol.34, no.2, pp.227-241, 1996 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 34 Issue: 2
  • Publication Date: 1996
  • Doi Number: 10.1016/0020-7225(95)00084-4
  • Title of Journal : INTERNATIONAL JOURNAL OF ENGINEERING SCIENCE
  • Page Numbers: pp.227-241

Abstract

Propagation of small but finite amplitude shear horizontal waves in a two-layered elastic plate of uniform thickness is considered. By employing a perturbation expansion it is shown that the wave field is governed asymptotically by a modified Korteweg-de Vries equation. Then the effects of nonlinear material properties on the propagation characteristics of the asymptotic waves are discussed. It is remarked that solitons may exist depending on the constitution of the layered media.